×

zbMATH — the first resource for mathematics

Moving finite element, least squares, and finite volume approximations of steady and time-dependent PDEs in multidimensions. (English) Zbl 0976.65090
The author presents a review on recent advances in finite element and least squares approximations for partial differential equations (PDEs) with moving nodes.

MSC:
65M60 Finite element, Rayleigh-Ritz and Galerkin methods for initial value and initial-boundary value problems involving PDEs
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Baines, M.J., Moving finite elements, (1994), Oxford University Press Oxford · Zbl 0817.65082
[2] Baines, M.J., Algorithms for optimal discontinuous piecewise linear and constant L2 fits to continuous functions with adjustable nodes in one and two dimensions, Math. comp., 62, 645-669, (1994) · Zbl 0801.41015
[3] Baines, M.J., Grid adaptation via node movement, Appl. numer. math., 26, 77-96, (1998) · Zbl 0889.65122
[4] Baines, M.J., Least squares and equidistribution in multidimensions, Numer. methods partial differential equations, 15, 605-615, (1999) · Zbl 0941.65085
[5] Baines, M.J.; Leary, S.J., Fluctuations and signals for scalar hyperbolic equations on adjustable meshes, numerical analysis report 6/98, department of mathematics, university of Reading, 1999., Comm. numer. methods eng., 15, 877-886, (1999) · Zbl 0946.65075
[6] M.J. Baines, S.J. Leary, M.E. Hubbard, A finite volume method for steady hyperbolic equations with mesh movement, in: Vilsmeier, Benkhaldoun, Hanel (Eds.), Proceedings of Conference on Finite Volumes for Complex Applications II, Hermes, Paris, 1999, pp. 787-794. · Zbl 1052.76528
[7] Budd, C., Self-similar numerical solutions of the porous-medium equation using moving mesh methods, Philos. trans. roy. soc. London A, 357, 1047-1077, (1999) · Zbl 0931.76079
[8] Carlson, N.N.; Miller, K., Design and application of a gradient weighted moving finite element method I: in one dimension, SIAM J. sci. comput., 19, 728-765, (1998) · Zbl 0911.65087
[9] Carlson, N.N.; Miller, K., Design and application of a gradient weighted moving finite element method II: in two dimensions, SIAM J. sci. comput., 19, 766-798, (1998) · Zbl 0911.65088
[10] de Boor, C., A practical guide to splines, (1978), Springer New York · Zbl 0406.41003
[11] Deconinck, H.; Roe, P.L.; Struijs, R., A multidimensional generalisation of Roe’s flux difference splitter for the Euler equations, Comput. fluids, 22, 215, (1993) · Zbl 0790.76054
[12] Delfour, M., An optimal triangulation for second order elliptic problems, Comput. methods appl. mech. eng., 50, 231-261, (1985) · Zbl 0554.65077
[13] Dorfi, E.A.; Drury, L.O’C., Simple adaptive grids for 1D initial value problems, J. comput. phys., 69, 175-195, (1987) · Zbl 0607.76041
[14] Huang, W., Moving mesh partial differential equations, SIAM J. numer. anal., 31, 709-730, (1994) · Zbl 0806.65092
[15] M.E. Hubbard, P.L. Roe, Compact high-resolution algorithms for time-dependent advection on unstructured grids, Internat. J. Numer. Methods Fluids (1999) 33 (2000) 711-736. · Zbl 0985.76064
[16] P.K. Jimack, Local minimisation of errors and residuals using the moving finite element method. University of Leeds Report 98.17, School of Computer Science, 1998.
[17] Miller, K., Moving finite elements II, SIAM J. numer. anal., 18, 1033-1057, (1981) · Zbl 0518.65083
[18] K. Miller, M.J. Baines, Least squares moving finite elements. OUCL Report 98/06, Oxford University Computing Laboratory, 1998. IMA J. Numer. Anal., submitted. · Zbl 1002.65110
[19] Miller, K.; Miller, R.N., Moving finite elements I, SIAM J. numer. anal., 18, 1019-1032, (1981) · Zbl 0518.65082
[20] P.L. Roe, Compounded of many simples, In: Ventakrishnan, Salas, Chakravarthy (Eds.), Challenges in Computational Fluid Dynamics, Kluwer, Dordrecht, 1998, pp. 241-258. · Zbl 0954.76081
[21] Tourigny, Y.; Baines, M.J., Analysis of an algorithm for generating locally optimal meshes for L2 approximation by discontinuous piecewise polynomials, Math. comp., 66, 623-650, (1997) · Zbl 0863.41013
[22] Tourigny, Y.; Hulsemann, F., A new moving mesh algorithm for the finite element solution of variational problems, SIAM J. numer. anal., 34, 1416-1438, (1998) · Zbl 0913.65059
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.